Alert archive / Wisconsin / Small Craft Advisories in 2020

Small Craft Advisory 114, NWS Milwaukee, WI

December 17, 2020

NWS Milwaukee, WI issued this small craft advisory at Dec 17, 2020, 8:35 PM CST. It took effect at Dec 18, 2020, 12:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 17, 2020, 8:35 PM CST (02:35 UTC)
In effect from
Dec 18, 2020, 12:00 PM CST
Expired
Dec 19, 2020, 6:00 AM CST
In force
18 hr
Issued by
NWS Milwaukee, WI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 17, 1:30 PM CST, 7 hours 5 minutes earlier.

Area forecast discussion, Dec 17, 1:30 PM CST, 7 hours 5 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
130 PM CST Thu Dec 17 2020

.SHORT TERM...
(Issued 130 PM CST Thu Dec 17 2020)

Tonight and Friday:

The high pressure ridge will shift off to the east this period. This
will result in a gradual departure of the putzy lake effect precip
we've been dealing with. Progs all show this lifting away to the
northeast as the night goes on with the lower level flow becoming
more southwest. However, the flurries and perhaps an isolated light
snow shower or two may still affect locales close to Lake Michigan.
The southerly flow will be in full force on Friday with a milder
airmass in place. We should see readings well into the 30s.

Friday night and Saturday:

Decent shot at rain/snow showers with mid level wave and surface
front providing lift. While overall qpf numbers are trending down,
the model soundings still bear out some concern for a period of some
fzdz with questionable saturation into the dendritic growth zone. So
will retain the mention of some of this fzdz especially across SC WI
later Friday night into early Saturday. There is some suggestion
that a secondary wave and a slower progression of the lower level
trough axis may linger precip a bit longer into the
afternoon/evening. The NAM is the slowest and the ECMWF is the
fastest. Will linger some pops in the far southeast into Saturday
evening.

Collar

&&

.LONG TERM...
(Issued 130 PM CST Thu Dec 17 2020)

Sunday through Thursday:

While a couple of weaker troughs may move through early in the week
the focus will be on the stronger midweek system. There has been
shifting around of the track of the low from run to run here, and
the latest one is to more of a northern track. This backed up by
the 17.00z run. This would tend to keep the better def zone snows
to our north with a potentially milder airmass working in for
Tuesday and perhaps part of Wednesday. Still lots of time for
further track waffling. The main story may actually be the colder
airmass that looks likely to spread across the region after the
low shifts east. Seeing some pretty impressively lower
thicknesses/925/850 temps for the latter portion of the week.

Collar

&&

.AVIATION...
(Issued 130 PM CST Thu Dec 17 2020)

VFR cigs are prevalent across the area and will remain that way with
high pressure slowly retreating eastward tonight. The lake effect
focus will be gradually shifting east and northeast of the area
tonight as the lower level flow shifts to the southwest and pushes
the band of snow showers further away from the shoreline. The next
round of light precipitation arrives Friday night into Saturday as a
mid level wave and trough of low pressure move through the area.

Collar

&&

.MARINE...
(Issued 130 PM CST Thu Dec 17 2020)

Gale Watch for the open waters remains in place for later Friday
into Friday night. An upgrade will likely be needed. A strong
southerly flow regime is expected later Friday into Friday night as
the pressure gradient tightens up ahead of a trough of low pressure.

Collar

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Watch...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
     LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-
     LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...4 PM Friday to 3 AM
     Saturday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Dec 17, 1:31 PM CST, 7 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
131 PM CST Thu Dec 17 2020

WIZ046-047-051-052-056>060-062>072-181945-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
131 PM CST Thu Dec 17 2020

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

There is a small potential for freezing drizzle late Friday night
and Saturday morning along and west of a line from Darlington to
Madison to Ripon. Slippery roads may develop.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-181945-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
131 PM CST Thu Dec 17 2020

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

A Small Craft Advisory will likely be needed Friday afternoon and night
for breezy south winds and high waves.

Breezy conditions will occur at times for early to the middle
portion of next week. Thus, Small Craft Advisories may be needed.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-181945-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
131 PM CST Thu Dec 17 2020

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Breezy south winds will develop for Friday afternoon and night
and may reach gale force. A Gale Watch remains in effect for all
of Lake Michigan.

The next potential for gales will likely be the middle of next
week with the arrival of an arctic airmass.

Collar
www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 8:35 PM CSTGale WarningMKX30 hr

Nearby

Small Craft Advisories in Wisconsin, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.